Acute Respiratory Distress Syndrome Complicated by Amiodarone Induced Pulmonary Fibrosis: Don’t Let Your Guard Down UD01-UD02
Dr. Vipin Kumar Singh,
Jewel Apartment A-2-2, Jopling Road, Hazratganj, Lucknow-226003, Uttar Pradesh, India.
Amiodarone is an antiarrhythmic agent which is commonly used to treat both supraventricular and ventricular arrhythmias. This iodine containing compound has been associated with several adverse events like it tends to accumulate in several organs. Among those, the most serious is Amiodarone Pulmonary Toxicity (APT). While the incidence of this complication has decreased with the use of lower doses of amiodarone but it can occur with any dose. Pulmonary complications usually present as an acute or subacute pneumonitis. On chest X-ray and high-resolution Computed Tomography (CT), diffuse infiltrates were found. Here, we present a case in which acute respiratory distress syndrome like features were detected which got subsided after stopping tablet amiodarone. The patient was a known case of atrial fibrillation for which she was taking tablet amiodarone for the last six months.